Flood, Scioto
- When
- August 10, 6:00 PM EST to 8:00 PM EST
- Where
- Scioto County, 0.88 mi SW of Clifford to 1.45 mi SSW of Clifford
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.910, -83.030
High water was reported on Big Run Road.
Scattered showers and thunderstorms produced locally heavy rainfall during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered showers and thunderstorms produced locally heavy rainfall during the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 10, 3:08 PM EST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 408 PM EDT Wed Aug 10 2022 .SYNOPSIS... A secondary cold front dropping into the area may produce a shower or thunderstorm on Thursday. Drier and less humid conditions arrive late this week into this weekend as high pressure of Canadian origin builds across the area. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Satellite imagery indicates a weak surface wave and associated cold front a slowly moving south this afternoon. A few lines of thunderstorms have developed, but overall, coverage has been more scattered than previously anticipated. Due to the scattered nature and no real signs for deep convective organization, have decided to cancel the flood watch a few hours early. Locally heavy rain remains possible, but widespread flooding is no longer anticipated. The deeper moisture and trough do not clear the area until late this evening so there will likely be some lingering shower and thunderstorm activity across the far south. Through the overnight, the concern will change from flash flooding to fog potential. Drier air is advecting in from the north, but will be delayed long enough to allow for low level moisture to remain into the morning. Most likely places for fog will be in area river valleys and usual spots but area wide patchy fog is expected. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... A mid-level trough moving in through the Great Lakes pushes any remaining deep moisture into the Southeast US. A secondary front associated with the trough quickly slides through the Great Lakes into the Ohio Valley throughout the day. While the overall atmosphere is much drier, sufficient moisture convergence along the front will allow for a few scattered showers and isolated thunderstorm to form, primarily during the afternoon and early evening. This band of precipitation will move south throughout the day before decrease in coverage late. Surface high pressure builds in overnight with cooler temperatures occurring into Friday morning. Some river valley fog is possible but drier air should prevent widespread fog. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Cool and dry conditions will be in place to start out the long term on Friday. With CAA expect cu to develop. Another dry day is expected for Saturday. Temperatures are expected to be a little warmer, however still expect below normal temperatures for Saturday. A more unsettled pattern starts to move into the region beginning Saturday night. The unsettled weather pattern will keep off and on precipitation chances in the forecast through Tuesday before dry conditions return for Wednesday. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Stalled frontal boundary continues to result in the IFR/MVFR CIGs this afternoon with some showers and thunderstorms beginning to develop. Winds will continue to switch from southwest to north over the next few hours as the boundary shifts southward. Will continue to monitor convective activity this afternoon with some adjustments still possible in CVG/LUK/ILN TAFs. As the boundary shifts southward, clouds gradually clear from 22Z-05Z. With the clearing, some fog restrictions are possible with much of the wording highlighting the usual spots. OUTLOOK...MVFR conditions possible Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...McGinnis NEAR TERM...McGinnis SHORT TERM...McGinnis LONG TERM...Novak AVIATION...McGinnis
Hazardous Weather Outlook National Weather Service Wilmington OH 415 PM EDT Wed Aug 10 2022 INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077-078-080-082-112015- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Highland-Pike- 415 PM EDT Wed Aug 10 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ094>100-OHZ079-081-088-112015- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams- Scioto- 415 PM EDT Wed Aug 10 2022 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Showers and thunderstorms occurring along a slow-moving cold front may produce locally heavy rainfall at times this evening. This could result in some localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
High water was reported on Big Run Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1050964.